Transient Natural Convection in a Horizontal Concentric Annulus Filled With a Porous Medium

[+] Author and Article Information
I. Pop

University of Cluj, R-3400 Cluj, CP 253, Romania

D. B. Ingham

Department of Applied Mathematical Studies, The University of Leeds, Leeds, LS2, 9JT, United Kingdom

P. Cheng

Department of Mechanical Engineering, University of Hawaii at Manoa, Honolulu, HI, 96822

J. Heat Transfer 114(4), 990-997 (Nov 01, 1992) (8 pages) doi:10.1115/1.2911911 History: Received December 01, 1991; Revised May 01, 1992; Online May 23, 2008


The method of matched asymptotic expansions is applied to study the problem of transient natural convection in a horizontal concentric porous annulus with inner and outer cylinders maintained at uniform temperatures. Asymptotic solutions for the inner layer, the outer layer, and the core are obtained for small times. A uniformly valid solution for stream function, tangential velocity, and temperature, which is valid for the whole domain, is constructed.

Copyright © 1992 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In